Buckling of Axially loaded Cylindrical Panels

by Pan San Hsueh, Grad. Student; Univ. of Massachusetts, Amherst, MA,
Alexander Chajes, (M.ASCE), Assoc. Prof. of Civ. Engrg.; Univ. of Massachusetts, Amherst, MA,

Serial Information: Journal of the Engineering Mechanics Division, 1971, Vol. 97, Issue 3, Pg. 919-933

Document Type: Journal Paper

Abstract: Buckling and post buckling behavior of axially loaded cylindrical shells is studied. Linear and nonlinear equations are solved by finite difference techniques. Eight boundary conditions that differ from those assumed in the classical solution are considered. It is shown that changes in the boundary conditions have a significant effect on both the linear buckling load and on the shape of the post buckling curve. Critical loads and buckling mode shapes are obtained for a wide range of shell curvature.

Subject Headings: Axial loads | Critical loads | Post buckling | Linear functions | Boundary conditions | Curvature | Structural behavior |

Services: Buy this book/Buy this article


Return to search